Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 208, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 21, 2012, 1:05 AM CDT for Copiah County, Mississippi. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2012, 1:05 AM CDT (06:05 UTC)
- Expired
- Apr 21, 2012, 2:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 1:18 AM CDT | HAIL 1.75 | 3 Nw Allen, MS | REPORTED ALONG MS HIGHWAY 547 |
| Apr 21, 1:36 AM CDT | HAIL 1.75 | 3 Nw Allen, MS | REPORTED ALONG MS HIGHWAY 547 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1819 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928
WUUS54 KJAN 210605
SVRJAN
MSC029-210700-
/O.NEW.KJAN.SV.W.0208.120421T0605Z-120421T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
105 AM CDT SAT APR 21 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 200 AM CDT
* AT 105 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED JSUT WEST OF ALLEN MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALLEN BY 115 AM CDT...
BARLOW BY 125 AM CDT...
GLANCY BY 145 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3181 9073 3196 9052 3181 9041 3174 9054
3169 9064 3170 9074
TIME...MOT...LOC 0605Z 235DEG 18KT 3175 9073
$$
JA4 follow-up statements
255
WWUS54 KJAN 210624
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
124 AM CDT SAT APR 21 2012
MSC029-210700-
/O.CON.KJAN.SV.W.0208.000000T0000Z-120421T0700Z/
COPIAH MS-
124 AM CDT SAT APR 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR WESTERN COPIAH COUNTY...
AT 123 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BARLOW MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GLANCY BY 145 AM CDT...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
LAT...LON 3181 9073 3196 9052 3181 9041 3174 9054
3169 9064 3170 9074
TIME...MOT...LOC 0623Z 235DEG 18KT 3180 9066
$$356
WWUS54 KJAN 210627
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
127 AM CDT SAT APR 21 2012
MSC029-210700-
/O.CON.KJAN.SV.W.0208.000000T0000Z-120421T0700Z/
COPIAH MS-
127 AM CDT SAT APR 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR WESTERN COPIAH COUNTY...
AT 127 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BARLOW MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL COPIAH COUNTY AT 140 AM CDT
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
LAT...LON 3186 9045 3178 9057 3173 9067 3173 9073
3181 9073 3196 9052
TIME...MOT...LOC 0627Z 235DEG 18KT 3181 9064
$$413
WWUS54 KJAN 210639
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
139 AM CDT SAT APR 21 2012
MSC029-210700-
/O.CON.KJAN.SV.W.0208.000000T0000Z-120421T0700Z/
COPIAH MS-
139 AM CDT SAT APR 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR WESTERN COPIAH COUNTY...
AT 139 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BARLOW MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL COPIAH COUNTY AT 150 AM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3186 9045 3178 9057 3173 9067 3173 9073
3181 9073 3196 9052
TIME...MOT...LOC 0639Z 233DEG 17KT 3185 9062
$$
JA897
WWUS54 KJAN 210648
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 AM CDT SAT APR 21 2012
MSC029-210700-
/O.CON.KJAN.SV.W.0208.000000T0000Z-120421T0700Z/
COPIAH MS-
148 AM CDT SAT APR 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR WESTERN COPIAH COUNTY...
AT 148 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 3 MILES NORTHEAST OF BARLOW MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL COPIAH COUNTY AT 200 AM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3186 9045 3178 9057 3173 9067 3173 9073
3181 9073 3196 9052
TIME...MOT...LOC 0648Z 233DEG 17KT 3187 9058
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:03 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Apr 20, 9:03 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 903 PM CDT FRI APR 20 2012 .DISCUSSION...WE ARE DEALING WITH A COMPLEX WEATHER SITUATION THIS EVENING AS AN UPPER TROUGH DIGS ACROSS THE DEEP SOUTH. AT THE SURFACE...A COLD FRONT NOW EXTENDS FROM NEAR TUP TO TVR TO JUST EAST OF AEX. BEHIND THE FRONT...A COMPLEX OF SHOWERS AND SOME TSTORMS EXTENDS ACROSS WESTERN TN...NW MS...SE AR...AND MUCH OF WESTERN AND CENTRAL LA. JUST A FEW HOURS AGO...THERE WAS A MUCH BETTER ORGANIZED MCS MOVING EASTWARD ACROSS THE TX/LA BORDER...HOWEVER THIS ACTIVITY HAS RAPIDLY WEAKENED OVER THE PAST HOUR. AS THE UPPER TROUGH CONTINUES TO DEEPEN INTO THE NORTHERN GULF...AN UPPER LOW WILL CUT OFF AND SFC CYCLOGENESIS IS EXPECTED ENSUE OFFSHORE...SHIFTING THE GREATER FOCUS OF CONVECTION IN THAT DIRECTION. HOWEVER...EXISTING SHOWER AND TSTORM ACTIVITY WILL CONTINUE TO WORK ITS WAY INTO THE AREA BEHIND THE FRONT THIS EVENING AND OVERNIGHT. THE BEST CHANCE FOR RAIN WILL BE OVER CENTRAL AND ESPECIALLY WESTERN PORTIONS OF THE AREA. THERE IS QUITE A BIT OF UNCERTAINTY AS TO HOW MUCH RAIN WILL GET INTO EASTERN PORTIONS OF THE AREA. THERE IS AN INCREASING CHANCE THAT SOME AREAS ALONG THE I-59 CORRIDOR WILL SEE LITTLE TO NO PRECIPITATION WITH THIS SYSTEM. HAVE UPDATED THE OVERNIGHT FORECAST TO DELAY THE ONSET OF PRECIP BY A FEW HOURS AND TO DECREASE POPS MAINLY OVER EASTERN PORTIONS OF THE FORECAST AREA. OTHERWISE MOS GUIDE IS PREDICTABLY DOING A POOR JOB WITH HOURLY TEMP AND DEWPOINTS TONIGHT...WITH A FRONT IN THE AREA. ADJUSTED GRIDS USING THE RAW NAM AND RUC OUTPUT...WHICH SEEMED TO BE MORE REALISTIC AND PERFORMING BETTER AT THIS TIME. NO OTHER MAJOR ADJUSTMENTS WILL BE MADE. UPDATES ARE BEING SENT AT THIS TIME. AN UPDATED AVIATION DISCUSSION AND PERTINENT PORTIONS OF THE PREVIOUS DISCUSSION FOLLOW BELOW. /DL/ && .AVIATION...CONCERNS WILL REVOLVE AROUND A COLD FRONT THAT WILL BE MOVING ACROSS THE FORECAST AREA THE REST OF TONIGHT THROUGH EARLY SATURDAY. CLOUDS/SHOWERS AND A FEW THUNDERSTORMS ACCOMPANYING THE FRONT WILL BRING MVFR CONDITIONS WITH OCCASIONAL IFR CONDITIONS IN ASSOCIATION WITH ANY STORMS. THE BEST CHANCE FOR GETTING STORMS WILL BE AT GLH/GWO/HKS/JAN/..BUT EXPECT DRIER AIR TO KEEP A MORE STABLE AIRMASS AS YOU GO FARTHER EAST AND NORTH THUS LIMITING TSTM AND OVERALL RAIN POTENTIAL. EXPECT RAINFALL CHANCES TO DECREASE RAPIDLY SATURDAY MORNING FROM WEST TO EAST...BUT A BLANKET OF MVFR CATEGORY STRATUS CLOUDS MAY LINGER INTO THE EARLY AFTERNOON AT MOST SITES (ASIDE FROM PERHAPS GLH). VFR CONDITIONS WILL DEVELOP AS WE GO INTO SATURDAY EVENING...WITH VFR CONDITIONS EXPECTED TO PREVAIL FOR SUNDAY. /BB/EC/ && .PREV DISCUSSION... /ISSUED AT 251 PM CDT FRI APR 20 2012/ SHORT TERM...THROUGH SUNDAY NIGHT...BEST ASCENT WILL MOVE TO THE SOUTH AND EAST WITH THE MID/UPPER LEVEL ENERGY SATURDAY WITH COOLER/DRIER AIR MOVING IN SATURDAY. A FEW LEFT OVER SHOWERS MAINLY IN THE MORNING WILL GIVE WAY TO DECREASING CLOUDS...ESPECIALLY IN THE WEST BY THE AFTERNOON. DEVELOPING SURFACE LOW PRESSURE IN THE NORTHERN GULF WILL ALLOW PRESSURE GRADIENT OVER THE CWA TO TIGHTEN RESULTING IN GUSTY NORTHERLY WINDS UP TO 25 KNOTS POSSIBLE AT TIMES. GRADIENT LOOKS TO RELAX AFTER SUNSET AS THE LOW QUICKLY MOVES EAST. SUNDAY LOOKS DRY AND COOL./GRG/ LONG TERM...MONDAY THROUGH FRIDAY...A QUIET LONG TERM PERIOD EXPECTED WITH BELOW NORMAL TEMPERATURES SUN-TUES WITH PASSAGE OF DRY RE-ENFORCING COLD FRONT. A WARMING TREND IS EXPECTED INTO THE LATE WEEK WITH SLIGHT INCREASE IN RAIN CHANCES. A DEEPLY AMPLIFIED ERN CONUS TROUGH/WRN CONUS RIDGE PATTERN WILL BE IN PLACE MON-TUES. A STRONG RE-ENFORCING COLD FRONT WILL SWEEP THROUGH EARLY MONDAY MORNING...PIVOTING A NORTH TO SOUTH GRADIENT OF 0-4C 850MB TEMPS ACROSS THE ARKLAMISS BY THE AFTN. DESPITE THE FULL SUNSHINE EXPECTED...SFC TEMPS ROUGHLY 10 DEGREES BELOW AVERAGE MON AFTN ARE PROBABLE WITH READINGS IN THE MID 60S TO NEAR 70. HAVE CUT A COUPLE OF DEGREES FROM MEXMOS AND TRENDED CLOSER TO EC MOS OUTPUT. THE ARKLAMISS WILL CONTINUE TO BE UNDER DRY...SUNNY...AND DEEP NW FLOW TUES AS PATTERN SLOWLY TRANSITIONS BY MID TO LATE WEEK. JUST HOW QUICK THE TRANSITION WILL OCCUR IS THE QUESTION. THROUGH WED-FRI...MODELS DIVERGE WITH OPS GFS MORE PROGRESSIVE ON BUILDING IN H5 RIDGING OVER PLAINS/SE WHILE EC IS SLOWER AND INDICATES CONTINUED BUT FLATTER NW FLOW REGIME WED BEFORE SOME SLIGHT RE-AMPLIFICATION OF THE ERN TROUGH THURSDAY. THE GEM/GENS AND INDIVIDUAL MEMBERS SUGGEST A SLOWER PROGRESSION OF THE RIDGE BUILDING THAN THE OPS GFS GIVEN POTENTIAL RIDGING STRENGTH AND ENHANCED BLOCKING. HAVE THUS GONE WITH AN EC/GENS BLEND. EC ENSEMBLE MEAN FURTHER SUPPORTS STRONGER BLOCKING AND SLOWER MIGRATION OF RIDGE THROUGH THURS-FRI ACROSS CNTRL CONUS. WITH THAT STATED...SFC DEWPOINTS SHOULD BEGIN TO RECOVER THU/FRI HAS SFC HIGH SHIFTS FROM NRN GOM TO SUB-TROPIC ATLANTIC. BY THU...DIURNAL SHOWERS/TSTORMS LOOK TO BE POSSIBLE AS INSTABILITY INCREASES. WILL HAVE TO KEEP AN EYE ON ANY POSSIBLE SE DIVING COMPLEX FROM THE MID-MS VALLEY WED-FRIDAY IF STRONGER BLOCKING OCCURS. HAVE PLACED SOME SLIGHT CHANCE WEATHER WORDING IN FOR THURS AND FRI AFTN AS HIGH TEMPS RECOVER INTO THE U70S/L80S. /ALLEN/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/BB/EC/GRG/ALLEN
Hazardous weather outlook, Apr 20, 2:37 PM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 237 PM CDT FRI APR 20 2012 LAZ015-023>026-MSZ053-059>062-211945- RICHLAND-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 237 PM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY A COLD FRONT WILL SWEEP INTO THE AREA THIS EVENING BRINGING A LINE OF SHOWERS AND THUNDERSTORMS. LIMITED MOISTURE AND INSTABILITY WILL KEEP THUNDERSTORMS BELOW SEVERE LEVELS...HOWEVER A FEW STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF UP TO 40 MPH AND DIME SIZE HAIL BEFORE 900 PM. THE GREATEST RISK FOR GETTING A FEW STRONG STORMS WILL BE OVER NORTHEAST LOUISIANA...WITH A DECREASING RISK AS YOU GO FARTHER EAST INTO SOUTHWEST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. ARZ074-075-LAZ007>009-016-MSZ018-019-025>052-054>058-063>066- 072>074-211945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-MADISON LA- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 237 PM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC
In the hours before
Special weather statement, Apr 20, 9:30 PM CDT, 3 hours 35 minutes before
LAZ024-026-MSZ060-210330-
ADAMS MS-CONCORDIA LA-CATAHOULA LA-
930 PM CDT FRI APR 20 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT FRI APR 20 2012
...LINE OF STRONG THUNDERSTORMS PUSHING NORTHEAST ACROSS PORTIONS OF
NORTHEASTERN LOUISIANA AND FAR SOUTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 12 MILES SOUTHWEST OF
WALTERS TO 15 MILES SOUTHEAST OF BLACK HAWK AT 929 PM CDT...MOVING
NORTHEAST AT 20 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN ADAMS COUNTY...AND SOUTHERN CATAHOULA AND
CONCORDIA PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3160 9201 3171 9179 3136 9129 3131 9146
3122 9149 3121 9153 3123 9156 3121 9158
3111 9162 3105 9155 3099 9164 3104 9166
3104 9173 3120 9170 3122 9179 3129 9191
3128 9194 3123 9191 3122 9198 3128 9203
TIME...MOT...LOC 0229Z 241DEG 18KT 3144 9215 3098 9148
BYBSpecial weather statement, Apr 20, 10:23 PM CDT, 2 hours 42 minutes before
LAZ026-MSZ060-210405-
ADAMS MS-CONCORDIA LA-
1023 PM CDT FRI APR 20 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1023 PM CDT FRI APR 20 2012
...STRONG THUNDERSTORMS HEADED SLOWLY UP THE MISSISSIPPI RIVER...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 45 MPH WIND GUSTS WAS LOCATED 3 MILES EAST OF MONTEREY AT 1022
PM CDT...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN ADAMS COUNTY...AND NORTHERN CONCORDIA PARISH
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3147 9178 3176 9147 3175 9140 3174 9138
3175 9137 3175 9134 3170 9129 3167 9130
3163 9122 3132 9165 3144 9178 3143 9173
3146 9172
TIME...MOT...LOC 0322Z 226DEG 21KT 3145 9165
BYBSpecial weather statement, Apr 20, 10:25 PM CDT, 2 hours 40 minutes before
LAZ023-024-210425-
FRANKLIN LA-CATAHOULA LA-
1025 PM CDT FRI APR 20 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1025 PM CDT FRI APR 20 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 45 MPH WIND GUSTS WAS LOCATED FROM 22 MILES WEST OF
ROSEFIELD TO AIMWELL AT 1025 PM CDT...MOVING NORTH AT 25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS LINE OF STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN CATAHOULA AND SOUTHWESTERN FRANKLIN PARISHES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3193 9201 3193 9191 3199 9190 3208 9193
3210 9188 3215 9190 3217 9188 3218 9183
3222 9182 3222 9179 3220 9175 3218 9175
3163 9192 3169 9202
TIME...MOT...LOC 0325Z 194DEG 22KT 3198 9235 3177 9198
BYBSpecial weather statement, Apr 21, 12:33 AM CDT, 32 minutes before
MSZ053-059-061-210605-
JEFFERSON MS-FRANKLIN MS-CLAIBORNE MS-
1233 AM CDT SAT APR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1233 AM CDT SAT APR 21 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF UNION CHURCH AT
1233 AM CDT...MOVING NORTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHEASTERN CLAIBORNE AND EASTERN JEFFERSON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3155 9085 3165 9102 3197 9081 3191 9071
3185 9071 3183 9073 3165 9074
TIME...MOT...LOC 0533Z 215DEG 12KT 3167 9087
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 12:33 AM CDT | Special Weather Statement | JAN | Jefferson | 32 min |
| Apr 21, 12:40 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson | 65 min |
| Apr 21, 10:14 AM CDT | River Flood Warning | JAN | Attala, Holmes | 45 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.